Alert archive / Indiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 38, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at May 31, 2008, 2:00 AM EDT for 4 counties in Indiana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2008, 2:00 AM EDT (06:00 UTC)
- Expired
- May 31, 2008, 2:34 AM EDT
- In force
- 34 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
Counties Brown County, IN, Johnson County, IN, Monroe County, IN, Morgan County, IN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 10:58 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 6.0 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1830 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 984 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 310600
SVRIND
INC013-081-105-109-310645-
/O.NEW.KIND.SV.W.0038.080531T0600Z-080531T0645Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
200 AM EDT SAT MAY 31 2008
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN JOHNSON COUNTY IN CENTRAL INDIANA...
SOUTHEASTERN MORGAN COUNTY IN CENTRAL INDIANA...
NORTHERN BROWN COUNTY IN SOUTH CENTRAL INDIANA...
NORTHEASTERN MONROE COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 245 AM EDT
* AT 155 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
EXTREME NORTH CENTRAL MONROE COUNTY...OR 10 MILES NORTH OF
BLOOMINGTON...AND MOVING EAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MORGANTOWN BY 220 AM EDT...
DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THIS STORM. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3945 8628 3941 8613 3923 8610 3926 8657
3927 8660 3931 8658 3937 8661
TIME...MOT...LOC 0600Z 253DEG 32KT 3933 8646
$$
CO3 follow-up statements
000
WWUS53 KIND 310611
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
211 AM EDT SAT MAY 31 2008
INC013-081-105-109-310645-
/O.CON.KIND.SV.W.0038.000000T0000Z-080531T0645Z/
BROWN-JOHNSON-MONROE-MORGAN-
211 AM EDT SAT MAY 31 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM EDT
FOR NORTHEASTERN MONROE...NORTHERN BROWN...SOUTHEASTERN MORGAN AND
SOUTHWESTERN JOHNSON COUNTIES...
AT 209 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 6 MILES SOUTHWEST OF MORGANTOWN...OR 14 MILES NORTHEAST OF
BLOOMINGTON...MOVING EAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MORGANTOWN BY 220 AM EDT...
DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THIS STORM. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3927 8644 3931 8648 3937 8640 3941 8625
3941 8613 3923 8610
TIME...MOT...LOC 0611Z 253DEG 32KT 3933 8634
$$
CO000
WWUS53 KIND 310623
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
223 AM EDT SAT MAY 31 2008
INC105-109-310633-
/O.CAN.KIND.SV.W.0038.000000T0000Z-080531T0645Z/
MONROE-MORGAN-
223 AM EDT SAT MAY 31 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MONROE AND
SOUTHEASTERN MORGAN COUNTIES IS CANCELLED...
LAT...LON 3928 8632 3933 8630 3933 8626 3938 8626
3939 8624 3941 8613 3936 8612 3923 8610
TIME...MOT...LOC 0623Z 267DEG 35KT 3933 8621
$$
INC013-081-310645-
/O.CON.KIND.SV.W.0038.000000T0000Z-080531T0645Z/
BROWN-JOHNSON-
223 AM EDT SAT MAY 31 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM EDT
FOR NORTHEASTERN BROWN AND SOUTHWESTERN JOHNSON COUNTIES...
AT 218 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EXTREME NORTH CENTRAL
BROWN COUNTY...OR 17 MILES NORTHEAST OF BLOOMINGTON...MOVING EAST AT
40 MPH.
DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THIS STORM. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3928 8632 3933 8630 3933 8626 3938 8626
3939 8624 3941 8613 3936 8612 3923 8610
TIME...MOT...LOC 0623Z 267DEG 35KT 3933 8621
$$
CO000
WWUS53 KIND 310634
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
234 AM EDT SAT MAY 31 2008
INC013-081-310644-
/O.CAN.KIND.SV.W.0038.000000T0000Z-080531T0645Z/
BROWN-JOHNSON-
234 AM EDT SAT MAY 31 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BROWN AND
SOUTHWESTERN JOHNSON COUNTIES IS CANCELLED...
LAT...LON 3928 8632 3933 8630 3933 8626 3938 8626
3939 8624 3941 8613 3936 8612 3923 8610
TIME...MOT...LOC 0634Z 267DEG 35KT 3933 8607
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 1:00 AM EDT, 1 hour earlier.
Area forecast discussion, May 31, 1:00 AM EDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 100 AM EDT SAT MAY 31 2008 .AVIATION...DISCUSSION FOR 310600Z TAF ISSUANCE. SCT TSRA ACRS THE FA WL CONTINUE TO SINK TO THE SE DURG THE FISRT COUPLE HRS OF THE TAF PERIOD. CIGS SHUD THEN IMPROVE BY 08Z-10Z TO VFR CONDITIONS IN THE WAKE OF THE TSRA. MEANWHILE AS TSRA PASS...IFR CIGS AND VISIBILITIES WILL BE POSSIBLE ALONG WITH HEAVY RAIN. SIGNIFICANT FORCING ACRS THE AREA ENDS BY 12Z AND TIME SECTIONS SHOW COLUMN DRYING OUT. GOOD SUBSIDENCE ALSO SEEN. WITH ONLY A SLIGHTLY NEGATIVE CU RULE ACRS THE AREA WL KEEP ONLY A FEW CU ALONG WITH SOME CI ACRS THE SITES ON SAT AFTERNOON. && .SHORT TERM.../TONIGHT THROUGH SUNDAY/ MAIN CHALLENGE WL BE TIMING/CVRG AND INTENSITY OR TRWS ACRS THE FA TNGT AND INTO SATURDAY. REGIONAL RADAR WAS SHOWING TRWS EXTENDING FM THE LWR GT LKS TO NRN MO. MODELS ARE FAIRLY SIMILAR IN DRAGGING CD FNT SE ACRS CNTRL INDIANA OVERNGT AS UPR TROF SWINGS E ACRS THE GT LKS AND OH VLY. ILX SOUNDING REVEALED FAIRLY STG CAP BUT CONTINUED HEATING AND FNT AND OUTFLOW BOUNDARIES GETTING CLOSER ALONG WITH MODEL SOUNDING 3000 J/KG CAPES SHOULD TRIGGER WIDESPREAD TRWS ACRS THE FA ESP AFT 00Z AS A SEVERE SQUALL LINE IS EXPECTED TO MOVE THROUGH WITH PLNTY OF DYNAMICS AS 50 KT LOW LVL JET AND 70 KT H5 JET MOVE ACRS CNTRL IN AND 100 KT 250 MB JET MOVES ACRS THE GT LKS. SO...WL GO WITH LIKELY TO OCCASIONAL POPS TNGT AND MENTION HEAVY RAIN AND SVR IN ZONES WITH FA ALL IN MODERATE RISK. FNT TO MOV ACRS OUR SRN ZONES ON SATUDAY MRNG. KEPT SMALL CHC IN WITH CAPES AGAIN BECOMING RATHER UNSTABLE AROUND 2000 J/KG. ACTIVITY SHOULD BE ENDING SATURDAY AFTERNOON AS SFC HIGH PRES BUILDS IN. MOS TEMPS PRETTY CLOSE AND APPEAR REASONABLE GIVEN LOW LVL THERMAL PROGS AND EXPECTED CLD CVR. && .LONG TERM.../SUNDAY NIGHT THROUGH FRIDAY/ FORECAST FOCUS IS CHANCES FOR RAIN THRU THE PD. ECMWF AND GFS ENSEMBLE MEAN ARE IN DECENT AGREEMENT WITH GFS INCONSISTENT ON ITS SOLUTIONS AS OF LATE. THUS WENT CLOSE TO A BLEND OF ECMWF/GFS MEAN WHICH IS ALSO CLOSE TO HPC GUIDANCE. CHANCES FOR RAIN WILL RETURN ON MONDAY AFTERNOON AS STRONG WARM ADVECTION BEGINS ALOFT. ISENTROPIC PROGS SHOW LIFT ALONG WITH SOME MOISTURE AT MID LEVELS. THUS ADDED POPS ACROSS SWRN FA DURING THE AFTN. CHANCES FOR RAIN WILL THEN CONTINUE THRU MUCH OF THE PD AS A FRONT MOVES INTO THE AREA AND STALLS OUT. CONFIDENCE NOT HIGH ON ANY TIMING THAT FAR OUT BUT WENT HIGHER POPS DURING THE DAY WHERE MORE INSTABILITY WILL BE PRESENT. DID GO DRY ON FRI WITH ECMWF SHOWING RIDGING ALOFT DOMINATING. WENT CLOSE TO HPC NUMBERS FOR HIGHS DURING THE PD WHICH SHOULD BE NEAR AVERAGE FOR EARLY JUNE. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...MK LONG TERM...CS AVIATION...JP
Hazardous weather outlook, May 30, 3:16 PM EDT, 10 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 316 PM EDT FRI MAY 30 2008 INZ031-038>042-045>049-052>057-060>065-067>072-311000- HOWARD-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS- MARION-HANCOCK-HENRY-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH- SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- 316 PM EDT FRI MAY 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT ACROSS CENTRAL INDIANA. THE GREATEST THREAT FROM SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS. BUT LARGE HAIL AND ISOLATED TORNADOES ARE ALSO A POSSIBILITY...IN ADDITION TO HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING. AN APPROACHING COLD FRONT WILL ENCOUNTER A WARM AND HUMID AIRMASS ACROSS CENTRAL INDIANA TODAY. SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA AFTER 5 PM EDT THIS AFTERNOON. A FEW OF THE LATE AFTERNOON THUNDERSTORMS MAY BECOME SEVERE BUT THE MAIN THREAT WILL BE AFTER 9 PM THIS EVENING WHEN THUNDERSTORMS WILL DEVELOP AND MOVE EAST INTO INDIANA. THE SEVERE THREAT WILL BE GREATEST BETWEEN 9 PM AND 3 AM EDT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS AGAIN ON SATURDAY...AND THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN AREAS SOUTH OF INDIANAPOLIS ON SATURDAY. THERE WILL BE CHANCES OF THUNDERSTORMS AGAIN FROM MONDAY NIGHT THROUGH WEDNESDAY. WHILE IT IS TOO EARLY TO TELL IF THESE STORMS WILL BE SEVERE...REMEMBER THAT DEADLY CLOUD TO GROUND LIGHTNING IS A THREAT IN ALL THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS CENTRAL INDIANA THIS EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-028>030-035>037-043-044-051-311000- CARROLL-WARREN-TIPPECANOE-CLINTON-FOUNTAIN-MONTGOMERY-BOONE- VERMILLION-PARKE-VIGO- 316 PM EDT FRI MAY 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A TORNADO WATCH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT ACROSS CENTRAL INDIANA. THE GREATEST THREAT FROM SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS. BUT LARGE HAIL AND ISOLATED TORNADOES ARE ALSO A POSSIBILITY...IN ADDITION TO HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING. AN APPROACHING COLD FRONT WILL ENCOUNTER A WARM AND HUMID AIRMASS ACROSS CENTRAL INDIANA TODAY. SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA LATE THIS AFTERNOON. A FEW OF THE LATE AFTERNOON THUNDERSTORMS MAY BECOME SEVERE BUT THE MAIN THREAT WILL BE AFTER 9 PM THIS EVENING WHEN THUNDERSTORMS WILL DEVELOP AND MOVE EAST INTO INDIANA. THE SEVERE THREAT WILL BE GREATEST BETWEEN 9 PM AND 3 AM EDT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS AGAIN ON SATURDAY...AND THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN AREAS SOUTH OF INDIANAPOLIS ON SATURDAY. THERE WILL BE CHANCES OF THUNDERSTORMS AGAIN FROM MONDAY NIGHT THROUGH WEDNESDAY. WHILE IT IS TOO EARLY TO TELL IF THESE STORMS WILL BE SEVERE...REMEMBER THAT DEADLY CLOUD TO GROUND LIGHTNING IS A THREAT IN ALL THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS CENTRAL INDIANA AFTER 6 PM EDT THIS EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) KOCH
In the hours before
Local storm report, May 30, 10:51 PM EDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1051 PM EDT FRI MAY 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1049 PM HAIL INGALLS 39.96N 85.80W
05/30/2008 E1.00 INCH MADISON IN AMATEUR RADIO
1049 PM TSTM WND GST INGALLS 39.96N 85.80W
05/30/2008 E0 MPH MADISON IN AMATEUR RADIO
TREE BLOWN INTO HOUSE
&&
HEROLDLocal storm report, May 30, 11:04 PM EDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1104 PM EDT FRI MAY 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1049 PM TSTM WND DMG 7 NE INDIANAPOLIS 39.85N 86.05W
05/30/2008 MARION IN AMATEUR RADIO
ROOF OFF HOUSE INTO ROAD
1047 PM FLASH FLOOD 5 NE INDIANAPOLIS 39.83N 86.08W
05/30/2008 MARION IN TRAINED SPOTTER
5 FT DEEP DITCH FLOODED
1040 PM TSTM WND DMG 7 NE INDIANAPOLIS 39.85N 86.05W
05/30/2008 MARION IN AMATEUR RADIO
ROOF OFF HOUSE INTO ROAD
1047 PM FLASH FLOOD 5 NE INDIANAPOLIS 39.83N 86.08W
05/30/2008 MARION IN TRAINED SPOTTER
ROAD DEPRESSION FLOODED
1058 PM HAIL SHIRLEY 39.89N 85.58W
05/30/2008 E1.75 INCH HENRY IN AMATEUR RADIO
1101 PM TSTM WND DMG GREENFIELD 39.79N 85.77W
05/30/2008 HANCOCK IN TRAINED SPOTTER
MINI BARN DOWN
1102 PM TSTM WND GST KNIGHTSTOWN 39.80N 85.53W
05/30/2008 E60 MPH HENRY IN AMATEUR RADIO
&&
HEROLDLocal storm report, May 30, 11:06 PM EDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1106 PM EDT FRI MAY 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM TSTM WND DMG KNIGHTSTOWN 39.80N 85.53W
05/30/2008 HENRY IN TRAINED SPOTTER
HOUSE DAMAGE...6 TO 7 INCH TREE LIMBS DOWN...NO POWER IN
TOWN
&&
HEROLDLocal storm report, May 30, 11:47 PM EDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1147 PM EDT FRI MAY 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM TSTM WND DMG 10 NE INDIANAPOLIS 39.88N 86.01W
05/30/2008 MARION IN AMATEUR RADIO
TREES AND TREE LIMBS DOWN. STRUCTURAL DAMAGE.
1130 PM FLASH FLOOD 10 NE INDIANAPOLIS 39.88N 86.01W
05/30/2008 MARION IN LAW ENFORCEMENT
WATER RUNNING OVER I465. LOCAL RADIO STATION REPORTING
ABANDONED CARS.
1134 PM TSTM WND GST 2 SE BROWNSBURG 39.82N 86.37W
05/30/2008 M58 MPH HENDRICKS IN TRAINED SPOTTER
1141 PM HAIL 5 SSE BROWNSBURG 39.77N 86.36W
05/30/2008 E0.25 INCH HENDRICKS IN AMATEUR RADIO
&&
HEROLDLocal storm report, May 31, 12:27 AM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1227 AM EDT SAT MAY 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 PM TSTM WND GST MOORESVILLE 39.62N 86.37W
05/30/2008 M58 MPH MORGAN IN TRAINED SPOTTER
SMALL TREES AND LIMBS DOWN
&&
HEROLDLocal storm report, May 31, 12:28 AM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1228 AM EDT SAT MAY 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM HAIL 5 E CASTLETON 39.90N 85.96W
05/30/2008 E0.75 INCH MARION IN TRAINED SPOTTER
TREE LIMBS DOWN...STRUCTURAL DAMAGE TO HOUSE
1022 PM TSTM WND GST 2 SE BROWNSBURG 39.82N 86.37W
05/30/2008 M65.00 MPH HENDRICKS IN TRAINED SPOTTER
1110 PM FLASH FLOOD LEBANON 40.05N 86.47W
05/30/2008 BOONE IN TRAINED SPOTTER
FIELDS AND COUNTY ROADS FLOODED COUNTYWIDE
1110 PM TSTM WND GST 3 N INDIANAPOLIS 39.82N 86.15W
05/30/2008 M70.00 MPH MARION IN TRAINED SPOTTER
MERIDIAN AND 28TH STREET
1117 PM TSTM WND GST 2 SE BROWNSBURG 39.82N 86.37W
05/30/2008 M67.00 MPH HENDRICKS IN TRAINED SPOTTER
NUMEROUS LIMBS AND PARTS OF TREES IN ROADS. WIDESPREAD
PONDING ALONG ROADS.
1118 PM TORNADO 6 E LEWISVILLE 39.81N 85.24W
05/30/2008 HENRY IN LAW ENFORCEMENT
US40 NEAR WAYNE AND HENRY COUNTY LINE
1135 PM TSTM WND GST 2 SE BROWNSBURG 39.82N 86.37W
05/30/2008 M61.00 MPH HENDRICKS IN TRAINED SPOTTER
FREQUENT GUSTS TO ABOVE 50 MPH. NEAR ZERO VISIBILITY.
1145 PM TSTM WND DMG BROWNSBURG 39.84N 86.39W
05/30/2008 HENDRICKS IN TRAINED SPOTTER
EIGHT INCH TREE LIMB DOWN AT 43 N ROBINWOOD
1154 PM TSTM WND GST 2 E INDIANAPOLIS 39.78N 86.11W
05/30/2008 M51.00 MPH MARION IN AMATEUR RADIO
1155 PM FUNNEL CLOUD 6 SE INDIANAPOLIS 39.72N 86.07W
05/30/2008 MARION IN LAW ENFORCEMENT
LOCATED AT I465 AND I74
&&
HEROLDThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 8:00 PM EDT | Tornado Warning | IND | Clinton, Howard | 34 min |
| May 30, 8:07 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Parke, Vermillion | 38 min |
| May 30, 8:21 PM EDT | Tornado Warning | IND | Fountain, Parke, Vermillion | 39 min |
| May 30, 8:27 PM EDT | Severe Thunderstorm Warning | IND | Clinton, Hamilton, Howard, Tipton | 48 min |
| May 30, 8:35 PM EDT | Areal Flood Warning | IND | Fountain, Montgomery, Parke, Putnam, Vermillion | 6 hr |
| May 30, 8:51 PM EDT | Tornado Warning | IND | Montgomery, Parke, Putnam | 39 min |
| May 30, 9:15 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Parke, Vermillion | 45 min |
| May 30, 9:27 PM EDT | Tornado Warning | IND | Hendricks, Montgomery, Putnam | 48 min |
| May 30, 9:32 PM EDT | Severe Thunderstorm Warning | IND | Montgomery, Parke, Putnam | 43 min |
| May 30, 9:59 PM EDT | Areal Flood Warning | IND | Boone, Hamilton, Hancock, Hendricks, Johnson, Marion and 1 more | 5 hr |
| May 30, 10:02 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Parke, Vermillion | 43 min |
| May 30, 10:11 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hamilton, Hendricks, Marion, Montgomery, Parke and 1 more | 49 min |
| May 30, 10:32 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Hancock, Henry, Madison, Rush, Shelby | 58 min |
| May 30, 10:34 PM EDT | Tornado Warning | IND | Hancock | 41 min |
| May 30, 10:47 PM EDT | Tornado Warning | IND | Hancock, Henry, Madison | 28 min |
| May 30, 11:03 PM EDT | Tornado Warning | IND | Henry, Rush | 24 min |
| May 30, 11:14 PM EDT | Areal Flood Warning | IND | Henry, Randolph, Rush | 4 hr |
| May 30, 11:28 PM EDT | Severe Thunderstorm Warning | IND | Clay, Hendricks, Morgan, Parke, Putnam, Vigo | 42 min |
| May 30, 11:39 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Hancock, Hendricks, Johnson, Marion, Morgan and 1 more | 51 min |
| May 30, 11:41 PM EDT | Flash Flood Warning | IND | Hendricks, Marion | 3 hr |
| May 30, 11:59 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Henry, Madison, Rush, Shelby | 46 min |
| May 31, 12:06 AM EDT | Severe Thunderstorm Warning | IND | Johnson, Morgan, Shelby | 39 min |
| May 31, 12:19 AM EDT | Severe Thunderstorm Warning | IND | Henry, Randolph | 26 min |
| May 31, 12:29 AM EDT | Severe Thunderstorm Warning | IND | Decatur, Rush, Shelby | 46 min |
| May 31, 1:25 AM EDT | Severe Thunderstorm Warning | IND | Clay, Owen | 31 min |
| May 31, 1:42 AM EDT | Tornado Warning | IND | Monroe, Owen | 33 min |
| May 31, 2:31 AM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Johnson, Shelby | 29 min |
| May 31, 11:16 AM EDT | River Flood Warning | IND | Fountain, Parke, Tippecanoe, Vermillion, Warren | 5 days |
| May 31, 11:16 AM EDT | River Flood Warning | IND | Fountain, Parke, Vermillion, Warren | 7 days |
| May 31, 11:16 AM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 16 days |
| May 31, 11:16 AM EDT | River Flood Warning | IND | Sullivan, Vigo | 17 days |
| May 31, 11:16 AM EDT | River Flood Warning | IND | Knox, Sullivan | 21 days |
| May 31, 11:16 AM EDT | River Flood Warning | IND | Knox, Sullivan | 21 days |
Nearby
Severe Thunderstorm Warnings in Indiana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.